Hail, Lenawee
- When
- March 26, 6:09 PM EST
- Where
- Lenawee County, 0.86 mi SW of Blissfield Betz Arpt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.840, -83.880
Thunderstorms produced hail over parts of Lenawee and Monroe counties, up to 1 inch in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Thunderstorms produced hail over parts of Lenawee and Monroe counties, up to 1 inch in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Mar 26, 2:47 PM EST, 3 hours 22 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
347 PM EDT Thu Mar 26 2026
.KEY MESSAGES...
- Showers with some embedded thunderstorms likely this evening,
ending late tonight. There is a Slight Risk of severe storms along
and south of the I-94 corridor. All hazards possible (wind, hail,
and tornadoes), but hail is most favorable for any stronger storms.
- Colder air arrives tonight and Friday, followed by a steady
warming trend through early next week.
&&
.DISCUSSION...
For this evening... Widespread showers and embedded thunderstorms
to expand along and in the wake of an advancing cold front as
stronger large- scale ascent increases in conjunction with an
approaching 700mb jet. The greater severe weather threat remains
conditional and partially tied to a narrow and limited time window
within the warm sector, focused mainly south of I-94.
Forecast soundings highlight impressive bulk shear values ranging
between 70-80 knots through the afternoon and evening, which is
readily apparent within storm relative hodographs, noting the
elongated extension from 1km through 6km, with a significant
streamwise component. That said, the conditionality of strong to
severe storms will be tied to the rapid cold frontal progression and
associated cold air intrusion which will undercut any late afternoon
activity and favor a transition from surface-based storms to
elevated convection. This creates a setup where any storm able to
briefly remain rooted within the warm sector just ahead of the front
could organize quickly and produce a window for severe weather. All
storm modes would be possible in this scenario, which includes an
isolated tornado, damaging wind gusts (60+ mph) and/or large hail
(2+ inches). However, the current response relative to the latest
12Z cams has been relatively muted under copious cloud cover
and under some scattered early afternoon rain showers.
Thus the more favorable evolution for today trends toward elevated
convection after the surface cold front moves through, which is now
just north of I-94. The primary hazard with this setup would be
large hail with any severe thunderstorm development. The
aforementioned strong kinematics in the 1-6km layer and mid-level
lapse rates 7-8C/km with modest MUCAPE does bring the potential to
see 2+ inch hailstones in a higher-end scenario through the evening,
again favored around I-94 and south. Some low end chances for hail to
an inch will be possible north through M59 where mid-level lapse
rates are weaker. Rain and thunderstorm chances end from north to
south between 8PM to around Midnight. Strong cold air advection in
the wake of the cold front drops overnight lows into the 20s.
Continued caa tomorrow with 850mb temperatures ranging from -5 to -
10C by 18Z will hold temperatures in the low 40s through the Metro
region down to the MI/OH border and into the low 30s to upper 20s
within the Thumb under the cooler northeast flow. Passage of a
shortwave late Friday through Saturday morning brings low chances
(20%) for snow showers. High pressure fills in across the Ohio
Valley on Saturday supporting dry weather with return flow from the
departing high then bringing in warmer air through the early week
period.
&&
.MARINE...
A cold front moves through the central Great Lakes today with
showers and thunderstorms developing ahead of the boundary. Locally
higher winds/waves are possible in some storms, and a few could
intensify to meet thresholds for Marine Weather Statements and/or
Special Marine Warnings. Should storms intensify, strong wind gusts
of 34+ knots are possible, particularly during the evening hours for
the southern waterways (Lake St. Clair and western Erie). Post-
frontal cooling will be stark, but a decrease in low-level northerly
flow should limit nocturnal mixed-layer gustiness to 30 knots or
less. Modest on-shore post-frontal gradient winds still support
Small Craft Advisory level waves through Friday. Winds and waves
expected to remain in-check over the weekend with mainly dry
conditions into Monday.
&&
.HYDROLOGY...
Showers and scattered thunderstorms are expected through the evening
hours as a cold front sweeps through Lower Michigan. Consensus model
guidance QPF totals generally between 0.25 and 0.75 inches through
Thursday evening, with the higher totals near the southern Michigan
border. Highly localized totals nearing an inch or more cannot be
ruled out with any stronger thunderstorms. Highly localized flooding
in urban small streams and/or ponding of water in poor drainage
areas will be possible with any thunderstorms.
&&
.PREV DISCUSSION...
Issued at 228 PM EDT Thu Mar 26 2026
AVIATION...
A cold front currently dropping south through the region is draped
from Lansing to Pontiac to Mount Clemens. The front is expected to
drop south into Ohio by roughly 21-22Z. Expecting the bulk of
surface based storms to occur south of the region but elevated
portions of the front will light up over the next few hours through
this evening providing chances of showers and thunderstorms. After
the precipitation, cold air advection will surge which looks to
result in a period of IFR stratus before the drier air can scour it
out late tonight into Friday morning. Winds flip around to the north
in the wake of the front and hold through the end of the forecast.
DTW Convection....Scattered thunderstorms are forecast across the
airspace after 20Z for a few hours. After the first couple hours of
more isolated storms, there could be a more organized line of storms
south of DTW which could impact the Toledo region between 21Z and
00Z.
DTW THRESHOLD PROBABILITIES...
* High for cigs below 5000 ft this afternoon and tonight.
* Moderate in thunderstorms this afternoon and evening.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Small Craft Advisory from 10 PM this evening to 4 PM EDT Friday for
LHZ421-441>443.
Small Craft Advisory from 10 PM this evening to 10 AM EDT Friday
for LHZ422.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
DISCUSSION...AM
MARINE.......KGK
HYDROLOGY....AM
AVIATION.....DRK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 354 PM EDT Thu Mar 26 2026 MIZ060>063-068>070-075-076-082-083-272000- Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Washtenaw-Wayne-Lenawee-Monroe- 354 PM EDT Thu Mar 26 2026 This hazardous weather outlook is for southeast Michigan. .DAY ONE...This Afternoon and Tonight There is a Slight Risk of severe thunderstorms along and south of the I-94 corridor, most likely in the 3-8 PM time window. Damaging winds of 65 mph, large hail 2 inches in diameter, and isolated strong tornadoes are all possible. However, the highest chance for severe weather looks to be right along the southern Michigan border and south. North of I-94 up to the M-59 corridor there is a marginal risk of severe storms producing large hail. Storm motion looks to be southeast at 50 mph. Showers and thunderstorms will taper off from north to south during the evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-272000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac- 354 PM EDT Thu Mar 26 2026 This hazardous weather outlook is for southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-272000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 354 PM EDT Thu Mar 26 2026 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight There is a chance of severe thunderstorms this afternoon and early this evening over Lake St. Clair and especially Lake Erie. Wind gusts in excess of 50 knots, large hail, and isolated waterspouts possible. Storm motion looks to be southeast at 45 knots. Small Craft Advisories are in effect from the Saginaw Bay to Port Huron. Please see the marine forecast for additional details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AM
Special Weather Statement
National Weather Service Detroit/Pontiac MI
631 PM EDT Thu Mar 26 2026
MIZ075-076-082-083-262345-
Lenawee MI-Monroe MI-Washtenaw MI-Wayne MI-
631 PM EDT Thu Mar 26 2026
...STRONG THUNDERSTORMS WILL IMPACT MONROE...WAYNE...LENAWEE AND
WASHTENAW COUNTIES THROUGH 745 PM EDT...
At 631 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vandercook Lake to 6 miles east of
Jonesville to 6 miles southeast of Bronson. Movement was east at 55
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Addison and Cement City around 635 PM EDT.
Onsted around 645 PM EDT.
Manchester around 650 PM EDT.
Hudson and Clinton Township around 655 PM EDT.
Saline, Tecumseh, and Clayton around 700 PM EDT.
Ann Arbor, Adrian, and Britton around 705 PM EDT.
Ypsilanti and Milan around 710 PM EDT.
Dundee and Willis around 715 PM EDT.
Other locations impacted by these storms include Melvindale,
Gibraltar, Hudson Mills Metropark, Erie, Stony Point, Ridgeway, Sand
Creek, Samaria, Azalia, and Medina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4207 8436 4207 8413 4242 8413 4246 8286
4237 8290 4229 8309 4199 8317 4185 8339
4173 8342 4171 8436
TIME...MOT...LOC 2231Z 267DEG 50KT 4217 8445 4201 8454 4178 8514
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KGKThe Detroit radar (KDTX), 101 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2026Every state in 2026This day in weather historyWarnings in Michigan, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320163, 1320166, 1320164, 1320165, 1326766.